Alert archive / Nebraska / Flash Flood Warnings in 2019

Flash Flood Warning 19, NWS North Platte, NE

August 2, 2019Custer County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 2, 2019, 11:57 AM CDT for Custer County, Nebraska. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2019, 11:57 AM CDT (16:57 UTC)
Expired
Aug 2, 2019, 9:00 PM CDT
In force
9 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Custer County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:01 PM CDTFLOODSargent, NEREPORTS OF FLOODING IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

474 
WGUS53 KLBF 021657
FFWLBF
NEC041-022000-
/O.NEW.KLBF.FF.W.0019.190802T1657Z-190802T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1157 AM CDT Fri Aug 2 2019

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Northeastern Custer County in central Nebraska...

* Until 300 PM CDT.

* At 1156 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak
  Canyon.

Additional rainfall amounts up to two inches are possible in the 
warned area.

This includes Highway 183 between mile markers 109 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921

$$

Roberg
4 follow-up statements
989 
WGUS73 KLBF 021816
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
116 PM CDT Fri Aug 2 2019

NEC041-022000-
/O.CON.KLBF.FF.W.0019.000000T0000Z-190802T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
116 PM CDT Fri Aug 2 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN CUSTER COUNTY...

At 115 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak Canyon.

Additional rainfall amounts of one inch are possible in the warned 
area.

This includes Highway 183 between mile markers 109 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921

$$

Roberg
650 
WGUS53 KLBF 021954
FFWLBF
NEC041-022300-
/O.EXT.KLBF.FF.W.0019.000000T0000Z-190802T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
254 PM CDT Fri Aug 2 2019

The National Weather Service in North Platte has extended the

* Flash Flood Warning for...
  Northeastern Custer County in central Nebraska...

* Until 600 PM CDT.

* At 251 PM CDT, emergency management reported flash flooding in 
  Sargent. Three to six inches rain have been reported over portions 
  of the warned area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak
  Canyon.

Additional rainfall amounts of one inch are possible in the warned 
area.

This includes Highway 183 between mile markers 109 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921

$$

Roberg
483 
WGUS53 KLBF 022226
FFWLBF
NEC041-030200-
/O.EXT.KLBF.FF.W.0019.000000T0000Z-190803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
526 PM CDT Fri Aug 2 2019

The National Weather Service in North Platte has extended the

* Flash Flood Warning for...
  Northeastern Custer County in central Nebraska...

* Until 900 PM CDT.

* At 522 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area have ended with 2 to 5 inches of 
  rainfall reported across northeastern Custer county. However, an 
  additional inch of rainfall is expected this evening across 
  northeastern Custer county and will lead to additional flash 
  flooding.

This includes Highway 183 between mile markers 109 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921

$$

Buttler
897 
WGUS73 KLBF 030204
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
904 PM CDT Fri Aug 2 2019

NEC041-030213-
/O.EXP.KLBF.FF.W.0019.000000T0000Z-190803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
904 PM CDT Fri Aug 2 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN CUSTER COUNTY HAS
EXPIRED...

Rain has ended over northeastern Custer county and Emergency 
Management reports that the threat for flash flooding has ended in 
northeastern Custer county. Please continue to heed any remaining 
road closures.

LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921

$$

Buttler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:38 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 2, 6:38 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
638 AM CDT Fri Aug 2 2019

.SHORT TERM...(Today through Saturday)
Issued at 340 AM CDT Fri Aug 2 2019

Precipitable water peaked around 1.5-1.75 inches midnight Thursday
night. It is forecast to slowly fall today and tonight. Forcing is
underway across swrn SD and sctnl Neb/ern KS this morning. The
energy across SD should move through ncntl Nebraska this morning. A
second forcing mechanism is suggested by the RAP, HRRR and NAMnest
this afternoon viz diurnal heating. Rain chances decrease this
evening with dry conditions expected Saturday and Sunday.

POPs for this forecast are limited to 50 percent as the models have
underperformed thus far. The weak forcing suggests the threat for
locally heavy rainfall is low despite the high atmospheric moisture.
The HRRR, RAP and HREF models are the basis for the rain forecast.
The bias corrected guidance blend was the basis for the temperature
forecast today, tonight and Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 340 AM CDT Fri Aug 2 2019

Winds aloft at 500mb increase to 35-45kts Tuesday through Thursday.
The models are in fairly good agreement placing a stationary front
across Nebraska this week and this should pool moisture across the
region. The GFS suggested between 1.25 and 1.75 inches of
precipitable water. Rain chances are in place Monday through
Thursday which range from isolated to scattered storm coverage. The
flow aloft is northwest. SPC suggest low predictability for severe
weather but the strong winds aloft and dew points in the 60s suggest
weather conditions could be active at times.

The temperature forecast is cool with highs generally in the low to
mid 80s; No 90s are predicted.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 635 AM CDT Fri Aug 2 2019

MVFR/IFR ceilings persist across much of western and north
central Nebraska early this morning. These will continue through
mid-morning. Thereafter ceilings will gradually lift to mostly above
MVFR around midday into the afternoon hours. Ceilings will lower
again tonight as abundant low-level moisture remains in the area.
Scattered showers and a few thunderstorms can also be expected
through the day today. Winds will be light.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, Aug 2, 10:37 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1037 AM CDT Fri Aug 2 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-031545-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1037 AM CDT Fri Aug 2 2019 /937 AM MDT Fri Aug 2 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered showers and thunderstorms are expected today into
tonight. At this time severe weather is not expected. Locally
heavy rainfall is possible in spots. Areas of fog possible tonight
across much of southwest, north central and central Nebraska.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

After a mainly dry weekend, storm chances return next week. Later
forecasts will refine any severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 2, 10:33 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT FRI AUG 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       2 W BURWELL             41.78N 99.17W
08/02/2019  E3.00 INCH       GARFIELD           NE   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTS 3 INCHES OF RAIN IN LESS THAN 1 HOUR.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:55 AM CDTAreal Flood AdvisoryLBFGarfield, Holt2 hr
Aug 2, 9:22 AM CDTAreal Flood AdvisoryLBFGarfield, Loup3 hr
Aug 2, 11:24 AM CDTAreal Flood AdvisoryLBFCuster, Loup3 hr
Aug 2, 1:35 PM CDTFlash Flood WarningLBFGarfield, Loup3 hr
Aug 2, 2:22 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Aug 2, 2:58 PM CDTSpecial Weather StatementLBFRock47 min
Aug 2, 3:44 PM CDTSpecial Weather StatementLBFHolt, Rock46 min
Aug 2, 4:29 PM CDTAreal Flood AdvisoryLBFGarfield, Loup3 hr
Aug 2, 5:19 PM CDTSpecial Weather StatementLBFCuster41 min

Nearby

Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.